Scholion.ai

A Simple Optimality Proof of Moore's Sequencing Algorithm

L. B. J. M. Sturm

Management Science · 1970 · Volume 17 · Issue 1

DOI: 10.1287/mnsc.17.1.116

Abstract

In a recent article J. M. Moore [Moore, J. M. 1968. An n job, one machine sequencing algorithm for minimizing the number of late jobs. Management Sci. 14 (1, September) 102–109.] gave an algorithm for minimizing the number of late jobs in a one machine sequencing problem. As indicated by the author, T. J. Hodgson has proposed a simpler version of this algorithm, for which version the proof of optimality is similar to the proof given by the author for the original algorithm. In this note a simpler proof of optimality, based on the inductive principle, will be presented for Hodgson's algorithm. As Moore's algorithm only differs on minor points, this proof covers it as well.

Enable JavaScript for citation tools and additional paper interactions.